MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HCV (AHCV); ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR HCV (AHCV); ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of nonreactive advia centaur hcv (ahcv) results which were discordant relative to patient history and alternate-method testing.Ahcv reagent lot 459 was in use at the time.Two patients produced nonreactive (negative) results in initial testing.The physician questioned these results based on patient history.The samples were re-tested in duplicate the following day, and both produced reactive (positive) results which were accepted as correct.Corrective reports were filed for both patients; the physician states that there was no patient impact.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of nonreactive advia centaur hcv (ahcv) results which werediscordant relative to patient history and alternate-method testing.The ahcv instructions for use (ifu) states the following, under interpretation of results: ¿results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings.¿ the following is stated under limitations: ¿patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.¿ siemens is investigating.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00283 was initially reported on 2024-04-24.Update, april 2024: siemens has concluded the investigation.A customer from outside the united states reported observation of nonreactive advia centaur hcv (ahcv) results which were discordant relative to patient history and alternate-method testing.Quality control (qc) results were within expected ranges, and no issues were identified with any other samples.Additionally, internal test data show this reagent lot to be within specification, indicating that general reagent issues were not a likely cause.Service was performed on the affected instrument, including verifying probe positions and replacement of reagent compartment parts.Based on the available information, the cause of the discordant result cannot be definitively determined, but the issue may have been due to sample integrity issues or non-optimal instrument probe alignment.The customer is operational, and the reported issue was apparently resolved by routine service actions.No additional action is required.

Brand Name
ADVIA CENTAUR HCV (AHCV)
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key19040282
Report Number1219913-2024-00283
Device Sequence Number7241934
Product Code MZO
UDI-Device Identifier00630414278759
UDI-Public00630414278759
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2024
Device Model NumberN/A
Device Catalogue Number11203483
Device Lot Number459
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown